MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 6CFS
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Death (1802); Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012); Chronic Obstructive Pulmonary Disease (COPD) (2237); Injury (2348); Cancer (3262); Unspecified Tissue Injury (4559)
Date of Event 03/23/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the device rapture the patient¿s cephalic artery.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a tracheostomy was performed to improve breathing as the vocal cords were partially frozen, blocking the airway.During use, the device ruptured the patient¿s cephalic artery.Additional information received notes that the patient passed away.The patient has a history of copd and right sided lung cancer.The patient had concomitant medical treatments of keytruda immunotherapy, albuterol in vaporizer, morphene 5ml/day, and multivitamins.
 
Additional Manufacturer Narrative
Corrected information: b2 (date of death).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, a tracheostomy was performed to improve breathing as the vocal cords were partially frozen, blocking the airway.O2 saturations were maintained throughout the procedure.Additional information received notes that the patient passed away.The cause of death is noted to be exsanguination due to tracheo-brachiocephalic artery fistula complicating tracheostomy tube placement for management of vocal cord paralysis complicating squamous cell carcinoma of the lung.The patient has a history of copd and right sided lung cancer.The patient had concomitant medical treatments of keytruda immunotherapy, albuterol in vaporizer, morphene5ml/day, and multivitamins.
 
Additional Manufacturer Narrative
Additional information: g1 (mfr contact first name, last name, email, phone number), g3, h2, h3, h6 correction: d3 h3 evaluation summary: medtronic conducted an investigation based upon all information received.For this complaint, the sample was not received for evaluation.An image was provided which shows a cuffless tracheostomy tube with part number 6cfs and lot number 18d0688jzx.Only the up side of the tracheostomy tube can be observed since it is placed in the patient.No physical damages are observed in the flange and the twist lock head.The flange and twist lock head components are observed to be assembled to the outer cannula.Unfortunately, with only an image, a thorough follow up investigation to include a functional and dimensional evaluation was unable to be performed to determine the root cause of the reported condition or implement any corrective action.If the sample is returned later, this complaint will be reopened and the investigation will be updated to reflect the findings.The review of the device history records indicated that this lot number was released meeting all specifications as manufactured.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi TX 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi TX 32575
MX   32575
Manufacturer Contact
tanja beshear
5920 longbow drive
boulder, CO 80301
3035306434
MDR Report Key9476011
Report Number2936999-2019-01031
Device Sequence Number11475963
Product Code JOH
UDI-Device Identifier60884522006960
UDI-Public60884522006960
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2023
Device Model Number6CFS
Device Catalogue Number6CFS
Device Lot Number18D0688JZX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/13/2020
12/03/2019
02/01/2022
03/01/2022
05/19/2022
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/27/2020
09/15/2020
03/03/2022
03/31/2022
06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient Age74 YR
Patient SexFemale
Patient Weight49 KG
Patient EthnicityNon Hispanic
Patient RaceWhite